Posted by Elizabeth on September 12, 2001, at 4:06:26
In reply to Re: Update Lorainne, Elizabeth, et. al. » Lorraine, posted by shelliR on September 10, 2001, at 23:11:56
> Valium doesn't work for me (or most people) as a muscle relaxer. Or if it did, you have to take enough to pretty much knock you out. I've never heard of a doc giving valium anymore for muscle pulls, etc.; it's generally only used as a sedative now.
Some doctors try to pass it off as a muscle relaxer.
> I will start nardil tomorrow with wellbutrin. Saw my pdoc today. He wanted to go to remeron next (with wellbutrin), and I burst out crying and said I want to go on nardil, again. He was a bit nervous about the combo.
Honestly, I think it's safe. I've heard of a number of people who tried it with no ill effects, and I've *NEVER* heard of any noticeable interaction.
> So I went back in again, caught him in the hall, and he told me that I should watch for my diabolic BP going above 110.
"Diabolic?" You mean diastolic, right? < g >
> I have never even paid attention to that number, and I didn't get the opportunity to ask him why.
It means that your heart's "at rest" state is resulting in a high pressure.
> Also, he said he didn't want me to take a nifedipine-type antidote and I should call him and go to the hospital.
I don't agree, but I understand his reasoning.
> I'm going fax him tomorrow and ask him what the deal is; why can't I have one--isn't that what they would give me at the hospital, anyway?
No, they'd give you phentolamine or nitroprusside. They'd also monitor you to make sure you were okay (no BP crash, etc.).
> When he left he said, "don't worry, I will make sure you get better." And I replied that he will blame me for not trying remeron. And then he said, "Please don't feel guilty, you are feeling bad enough. It's okay that you don't want to try remeron now." That was about the nicest thing he's ever said to me.
I think that's really sweet of him.
> I did some research before on nifedipine with MAOIs and there are really contrary views about giving it to patients.
I think that many doctors really need to have confidence that you know what you're doing before they'll give you nifedipine. It does have its dangers.
> If I remember correctly (and I may not, really), I think some pdocs think their MAOI patients might take it too early and then the nifedipine might make them very sick.
Yes. It can make your blood pressure "crash," which can progress to shock (worst-case scenario).
> I don't know how fast it works ; I guess that would determine how high to go up before taking the antidote.
IME, about 10-15 minutes when taken by "bite & swallow."